Diffuse vesiculobullous eruption with systemic findings
Published Web Locationhttps://doi.org/10.5070/D3245040155
Drug induced linear IgA bullous dermatosis (LABD) is a rare blistering disease that has been shown to be associated with the use of various medications. Although rarely seen together, some of the medications associated with LABD can lead to the syndrome drug reaction with eosinophilia and systemic symptoms (DRESS), which presents with fever, cutaneous eruption, and multi-organ involvement. We present a patient who developed fever and a generalized vesiculobullous eruption after recently starting amlodipine and meloxicam. Initial laboratory tests demonstrated elevated liver function tests, leukocystosis, and eosinophilia. Histopathologic examination of the punch biopsy revealed a bulla with sub-epidermal split and numerous neutrophils. Direct immunofluorescence demonstrated broad deposition of IgA along the dermal-epidermal junction. These findings were consistent with an overlap between LABD and DRESS. Drug induced LABD and DRESS are independently both rare diseases. It is even more uncommon to see the two concurrently in the same patient. In this patient, these two conditions were thought to be triggered by either amlodipine or meloxicam. Given the high mortality rate associated with DRESS, it is important to recognize the presentation and initiate the appropriate treatment plan as soon as possible.